Thunderstorm Wind, Montgomery
- When
- July 25, 1:40 PM CST
- Where
- Montgomery County, 4 mi S of Montgomery
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 30.333, -95.683
Trees down on power lines.
6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 25, 12:12 PM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 112 PM CDT SUN JUL 25 2004 .DISCUSSION... SE TX WILL REMAIN IN A WEAK TROUGHY PATTERN ALOFT THROUGH THE FORECAST PERIOD. THE MAIN FORECAST FOCUS CHALLENGES ARE RAIN CHANCES AND TEMPERATURES. THE BEST RAIN CHANCES LOOK TO OCCUR LATE THIS AFTERNOON INTO THE EVENING...MONDAY...THEN WEDNESDAY AND DAYS FOLLOWING. THE MID AND UPPER LEVEL RIDGE OVER THE AREA TODAY WAS BEING CARVED OUT A BIT WITH A TROUGH ACROSS THE SOUTHERN PLAINS. THE WEAK FRONT AT THE SURFACE SHOULD HELP PROVIDE SOME LOW-LEVEL FOCUS FOR THUNDERSTORMS INTO THE EVENING. THE ACTIVITY WAS ALREADY BEGINNING AS THE CAP ALOFT HAS BEEN ERODED AS THE CONVECTIVE TEMPERATURE WAS REACHED. MONDAY THE WESTERLY TROUGH TO THE NORTH WILL BE AIDED BY AN EASTERLY WAVE MOVING INTO THE NORTHWESTERN GULF OF MEXICO. THOSE TWO FACTORS JOINING WITH THE WEAK FRONTAL ZONE SHOULD HELP BETTER RAIN CHANCES. THINK THAT A COMPROMISE BETWEEN THE WETTER GFS AND DRIER ETA IS STILL THE BETTER WAY TO GO. THE ETA MODEL IS THEN SUGGESTING SOME DRIER AIR MOVING OVERHEAD TUESDAY. EVEN THOUGH THE GFS IS MUCH WETTER...FEEL THAT A COMPROMISE TOWARD THE ETA IS MORE REASONABLE GIVEN THAT THE WEAK FRONTAL ZONE SHOULD PUSH SOUTHWARD A BIT IN THE WAKE OF THE SHORTWAVE TROUGH MOVING OUT OF THE PLAINS INTO THE GREAT LAKES. THEREAFTER... SOME RAIN CHANCES SHOULD LINGER FOR THE REMAINDER OF THE WEEK WITH THE WEAKNESS IN THE RIDGE AXIS ALOFT AND ANOTHER TROPICAL WAVE APPROACHING FROM THE EAST. WILL UP POPS A BIT MONDAY TO REFLECT A COMPROMISE BETWEEN THE ETA AND GFS. MORE CLOUD ON COVER MONDAY ALSO RELATES TO LOWER DAYTIME HIGH TEMPERATURES. EXPECT THESE TO RECOVER BY TUESDAY. PL-40 33 && .HGX WATCHES/WARNINGS/ADVISORIES... NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 72 91 70 93 73 / 30 50 30 20 20 HOUSTON(IAH) 75 89 72 93 74 / 40 50 30 20 20 GALVESTON (GLS) 80 88 78 88 79 / 40 50 30 30 20 &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 645 AM CDT SUN JUL 25 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-261200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 645 AM CDT SUN JUL 25 2004 .DAY ONE...TODAY AND TONIGHT. A WEAK COOL FRONT WILL BE MOVING THROUGH SOUTHEAST TEXAS TODAY AND PULL UP NEARLY STATIONARY BY THE COAST TONIGHT. DEEP MOISTURE ALREADY IN PLACE WILL COMBINE WITH THIS FRONT AND DAYTIME HEATING TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. DUE TO LIGHT UPPER LEVEL WINDS...STORMS THAT DO DEVELOP WILL BE SLOW MOVING AND LOCALIZED 2 TO 3 INCH RAINFALL ACCUMULATIONS ARE POSSIBLE UNDER THE STRONGER STORMS. THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... PULSE SEVERE STORMS CAPABLE OF PRODUCING DOWNBURST WINDS ARE NOT OUT OF THE QUESTION ACROSS THE SOUTHERN HALF OF SOUTHEAST TEXAS WHERE TEMPERATURES WILL CLIMB A LITTLE HIGHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE COOL FRONT WILL SHOULD MEANDER BETWEEN THE INTERSTATE 10 CORRIDOR AND THE NEARSHORE GULF WATERS THROUGH LATE TUESDAY PROVIDING A FOCUS FOR ADDITIONAL RAINFALL. SLOW STORM MOTIONS ARE EXPECTED AT LEAST THROUGH MONDAY...SO LOCALIZED HEAVY RAINFALL WILL REMAIN A POSSIBILITY. THE FRONT WILL GRADUALLY WASH OUT LATE TUESDAY AND WEDNESDAY...BUT AN UPPER LEVEL TROUGH WILL LINGER ACROSS CENTRAL AND EAST TEXAS FOR THE SECOND HALF OF THE WEEK. THIS WILL ALLOW SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO DEVELOP EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The Houston radar (KHGX), 112 km away, was scanning. The volume nearest the first event began at 19:38 UTC.
6 thunderstorm wind. Local standard time, as filed.
Trees down on power lines.
Trees down on power lines.
Roof damaged on Fidelity Street with trees and fences down between Victoria and Shire Drives. Wind damage to trees and fences from Rock Prairie to Elderwise and over to Welch Drive in southwest College Station.
Numerous trees down in the Houston metro area.
Tree down in the Forest of Friendswood subdivision.
Report at LBX ASOS site.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413456, 5413457, 5413458, 5413459, 5413460, 5413461.